Oklahoma, 2012Hail and Damaging Winds in Oklahoma, May 30, 2012
May 30, 2012 · NWS TSA · 14 events in 4 counties and zones
Numerous thunderstorms developed along and ahead of a cold front moving through eastern Oklahoma on the evening of the 30th. These thunderstorms produced widespread damaging winds and some large hail.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 14
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Numerous thunderstorms developed along and ahead of a cold front moving through eastern Oklahoma on the evening of the 30th. These thunderstorms produced widespread damaging winds and some large hail.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at May 30, 7:02 PM CST, 3 hours 1 minute earlier.
Area forecast discussion, May 30, 7:02 PM CST, 3 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
802 PM CDT WED MAY 30 2012
...UPDATE...
.DISCUSSION...
STRONG TO SEVERE THUNDERSTORMS CONTINUE TO DEVELOP ALONG A COLD
FRONT PUSHING SOUTHWARD ACROSS KANSAS. THIS ACTIVITY IS EXPECTED
TO CONTINUE TO PUSH SOUTH WITH THE FRONT AND LOOKS TO MOVE INTO
EASTERN OKLAHOMA AND NORTHWEST ARKANSAS A LITTLE QUICKER THAN
ORIGINALLY THOUGHT. LOOKS LIKE STORMS CELLS COULD BE CROSSING THE
BORDER INTO OKLAHOMA AFTER O2Z. ESTIMATED WINDS UP TOWARDS 70 MPH
HAVE BEEN SEEN WITH THESE STORMS AS THEY ARE PUSHING THROUGH
KANSAS. DAMAGING WINDS SHOULD CONTINUE TO BE THE MAIN THREAT WITH
THESE STORMS...THOUGH A HAIL THREAT ALSO EXISTS. THE TORNADO
THREAT LOOKS TO BE DECREASING AS THESE STORMS HAVE BEEN FORMING
INTO MORE OF A BOW/MCS OVER THE PAST HOUR. EVENING UPDATE WILL BE
TO ADJUST POPS/WIND GUSTS/SKY GRIDS AS THE MCS AND COLD FRONT MOVE
THROUGH THE REGION.
UPDATE WILL BE OUT SHORTLY.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 68 77 51 74 / 80 30 0 0
FSM 69 80 53 76 / 70 50 10 0
MLC 69 79 53 76 / 80 40 10 10
BVO 64 75 49 74 / 80 20 0 10
FYV 63 75 48 71 / 80 40 10 0
BYV 64 74 49 70 / 80 50 10 0
MKO 67 77 51 75 / 80 40 10 0
MIO 67 74 51 72 / 80 30 10 0
F10 67 77 52 74 / 80 40 10 10
HHW 70 82 56 79 / 50 30 10 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&
SHORT TERM...20
LONG TERM....99
Hazardous weather outlook, May 30, 7:37 PM CST, 2 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
837 PM CDT WED MAY 30 2012
ARZ001-002-010-011-019-020-029-OKZ049-053>076-311345-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
837 PM CDT WED MAY 30 2012
...STRONG TO SEVERE THUNDERSTORMS TO MOVE THROUGH TONIGHT...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TONIGHT.
SEVERE THUNDERSTORM.
RISK...SIGNIFICANT.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
FLASH FLOOD.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
HEAVY RAIN.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
DISCUSSION...
STRONG TO SEVERE THUNDERSTORMS CONTINUE TO DEVELOP ALONG A COLD
FRONT PUSHING SOUTH ACROSS CENTRAL AND SOUTHERN KANSAS. THIS
ACTIVITY WILL CONTINUE TO PUSH SOUTHWARD WITH THE FRONT INTO
NORTHEAST OKLAHOMA THIS EVENING AND SPREAD ACROSS THE REST OF THE
REGION OVERNIGHT AS A COMPLEX OF THUNDERSTORMS. DAMAGING TO
DESTRUCTIVE WINDS WILL BE THE PRIMARY THREAT AS THESE STORMS MOVE
THROUGH...WITH ALSO A HAIL THREAT INCLUDED. PERIODS OF HEAVY
RAINFALL WITHIN THE THUNDERSTORM COMPLEX WILL BE POSSIBLE WHICH
COULD CREATE A POTENTIAL FOR FLASH FLOODING CONDITIONS.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK EXPECTED.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY AND SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY THROUGH TUESDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
THUNDERSTORMS ARE EXPECTED TO BE ONGOING THURSDAY MORNING AS THE
COLD FRONT CONTINUES TO PUSH THROUGH EASTERN OKLAHOMA AND
NORTHWEST ARKANSAS. A LIMITED SEVERE POTENTIAL WILL BE POSSIBLE
WITH THE ACTIVITY AHEAD OF THE COLD FRONT. THE COLD FRONT SHOULD
EXIT THE REGION THURSDAY AFTERNOON AND EVENING WITH COOLER AND
DRIER AIR FILTERING INTO THE REGION IN ITS WAKE.
CHANCES FOR SHOWERS AND THUNDERSTORMS LOOK TO RETURN TO EASTERN
OKLAHOMA AND NORTHWEST ARKANSAS FRIDAY NIGHT AND SATURDAY AS A
WEAK WARM FRONT TRIES TO PUSH NORTHWARD INTO THE REGION. THIS
FRONTAL BOUNDARY COULD REMAIN NEAR THE REGION SUNDAY AND MONDAY
WITH THE POTENTIAL TO RETURN SOUTHWARD AS A COLD FRONT TUESDAY.
THIS WILL ALLOW FOR SMALL CHANCES OF SHOWERS AND THUNDERSTORMS TO
CONTINUE THROUGH TUESDAY.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.Thunderstorm Wind, Osage
- When
- May 30, 10:03 PM CST
- Where
- Osage County, 0.45 mi SSW of Pershing
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 36.594, -96.272
Strong thunderstorm wind estimated to around 60 mph blew down large tree limbs near Pershing.
Thunderstorm Wind, Osage
- When
- May 30, 10:05 PM CST
- Where
- Osage County, 10 mi W of Burbank
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 36.700, -96.900
Strong thunderstorm wind blew down large tree limbs.
Hail, Osage
- When
- May 30, 10:10 PM CST
- Where
- Osage County, 1 mi S of Pawhuska
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 36.656, -96.330
Hail, Washington
- When
- May 30, 10:29 PM CST
- Where
- Washington County, Bartlesville
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.750, -96.000
Thunderstorm Wind, Washington
- When
- May 30, 10:30 PM CST
- Where
- Washington County, 1.45 mi E of Bartlesville
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 36.751, -95.974
Strong thunderstorm wind blew down large trees onto a road.
Thunderstorm Wind, Washington
- When
- May 30, 10:32 PM CST
- Where
- Washington County, 0.42 mi SW of Dewey
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 36.796, -95.936
Strong thunderstorm wind blew down large trees.
Thunderstorm Wind, Washington
- When
- May 30, 10:40 PM CST
- Where
- Washington County, Ochelata
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 36.600, -95.980
Strong thunderstorm wind estimated to around 60 mph snapped large tree limbs.
Hail, Washington
- When
- May 30, 10:40 PM CST
- Where
- Washington County, Ochelata
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 36.600, -95.980
Thunderstorm Wind, Rogers
- When
- May 30, 10:50 PM CST
- Where
- Rogers County, 5 mi NE of Collinsville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 36.421, -95.766
Strong thunderstorm wind blew a large dumpster about one half of a block.
Thunderstorm Wind, Rogers
- When
- May 30, 10:55 PM CST
- Where
- Rogers County, 2 mi SW of Talala
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Public
- Coordinates
- 36.510, -95.706
Strong thunderstorm wind snapped large tree limbs.
Thunderstorm Wind, Osage
- When
- May 30, 10:55 PM CST
- Where
- Osage County, Hominy
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 36.420, -96.400
Strong thunderstorm wind blew down trees and power lines on the west side of town.
Thunderstorm Wind, Tulsa
- When
- May 30, 11:35 PM CST
- Where
- Tulsa County, 2.96 mi E of Bozarth
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 36.075, -95.967
Strong thunderstorm wind blew down a large tree near E 61st Street South and South Trenton Avenue.
Thunderstorm Wind, Tulsa
- When
- May 30, 11:41 PM CST
- Where
- Tulsa County, 0.46 mi ESE of Sperry
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 36.297, -95.993
Strong thunderstorm wind estimated to near 60 mph snapped large tree limbs.
Thunderstorm Wind, Rogers
- When
- May 30, 11:50 PM CST
- Where
- Rogers County, 4.47 mi SSE of Collinsville
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 36.310, -95.800
Strong thunderstorm wind snapped numerous large tree limbs.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Hail in Mississippi, May 30 to 31, 20124 injured · $631,000 · 1 in hail · 52 events
- Hail and Damaging Winds in Kansas, May 30, 2012$184,000 · 2 in hail · 108 events
- Hail in Nebraska, May 30, 2012$5.0 million · 1.75 in hail · 7 events
- Hail and Damaging Winds in Nebraska, May 30, 2012$815,000 · 1.75 in hail · 37 events
- Tornado and Flooding in North Carolina, May 30, 2012$600,000 · EF1 · 14 events
- Tornadoes and Hail in Texas, May 30, 2012$885,000 · EF0 · 17 events
- Hail and Damaging Winds in Oklahoma, May 30, 2012$150,000 · 1.5 in hail · 23 events
- Damaging Wind and Lightning Strike in Arkansas, May 30, 2012$310,000 · 52 kt wind · 2 events
- Hail and Damaging Wind in Kansas, May 30, 2012$265,000 · 1.5 in hail · 5 events
- Hail and Damaging Winds in Texas, May 30, 2012$45,000 · 4 in hail · 28 events
- Tornadoes and Hail in Kansas, May 30, 2012$3,000 · EF0 · 48 events
- Hail and Damaging Winds in Louisiana, May 30 to 31, 2012$74,000 · 55 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 383412, 383413, 383414, 383415, 383416, 383417, 383418, 385495, 383420, 383421, 383422, 383425, 383426, 383431.